Alert archive / Georgia / Flash Flood Warnings in 1996
Flash Flood Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 7, 1996, 4:12 PM EDT for Chatham County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 1996, 4:12 PM EDT (20:12 UTC)
- Expired
- Aug 7, 1996, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCHS 072010 FFWCHS GAC051-072315- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT WED AUG 7 1996 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 715 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN GEORGIA ...CHATHAM COUNTY RAINFALL AMOUNTS IN CENTRAL AND NORTHERN CHATHAM COUNTY THIS AFTERNOON HAVE BEEN FROM 2 TO 5 INCHES. MANY ROADS HAVE BEEN CLOSED. AS OF 400 PM..ANOTHER AREA OF THUNDERSTORMS HAS FORMED ALONG THE SAVANNAH RIVER AND WILL MOVE SOUTH THROUGH SAVANNAH BETWEEN 430 AND 600 PM. ADDITIONAL HEAVY RAINFALL IS LIKELY WITH MORE FLOODING TO FOLLOW. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TJR &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:04 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 7, 3:04 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 303 PM EDT WED AUG 7 1996 MDLS CONTINUE TO SHOW DRIER AIR WRAPPING IN TWD SC CST AROUND UPR LOW HOWEVER 20 POP SEEMS OK FOR ISOLD TSTM ACTIVITY THU EVEN WITH VERY LOW GUID POPS...ILM HAD A 12 POP THIS AFTN WITH TSTMS NOT TOO FAR AWAY. STILL THINK BEST CHC FAR SOUTH S CST THU. OTW WRKZFP LKS GOOD XCPT TONIGHT PEROD WITH MENTION OF AFTN TSTMS. HI TEMPS INLAND MAY BE CLOSER TO UPPR 80S WITH SOUTHEAST CST SEEING LWR THAN NRML HT ANOMALIES. MRV
Nearby
Flash Flood Warnings in Georgia, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.